Arizona, 2015High Wind in Arizona, June 23, 2015
June 23, 2015 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced strong wind gusts near Holbrook.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced strong wind gusts near Holbrook.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 23, 3:13 PM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 23, 3:13 PM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
313 PM MST TUE JUN 23 2015
.SYNOPSIS...MONSOONAL MOISTURE WILL BE ON THE INCREASE THROUGH THE
EXTENDED. AFTERNOON THUNDERSTORM CHANCES WILL BE HIGHEST ALONG THE
EASTERN MOGOLLON RIM THROUGH THE PERIOD...WITH THUNDERSTORM CHANCES
SLOWLY SPREADING NORTHWEST OVER ALL OF NORTHERN ARIZONA BY THIS
WEEKEND.
&&
.DISCUSSION...THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER THE
HIGHER TERRAIN OF WESTERN NEW MEXICO AND SOUTHERN APACHE COUNTY
THIS AFTERNOON. GIVEN THE DRY BOUNDARY LAYER CONDITIONS...SOME OF
THESE THUNDERSTORMS HAVE THE POTENTIAL TO GENERATE DOWNBURST
WINDS. CONTINUED TO INDICATE SAID POSSIBILITY IN THE
AFTERNOON/EVENING FORECAST.
DIURNALLY DRIVEN SCATTERED AFTERNOON THUNDERSTORMS ARE FORECAST TO
DEVELOP AGAIN WEDNESDAY...ESPECIALLY OVER THE HIGHER TERRAIN OF
NORTHERN ARIZONA. GUSTY WINDS WILL ONCE AGAIN BE THE PRIMARY THREAT.
AN INVERTED TROUGH AND ASSOCIATED TROPICAL MOISTURE CURRENTLY OVER
NORTH CENTRAL MEXICO WILL CONTINUE TO RETROGRADE WESTWARD UNDER A
FLAT RIDGE CENTERED OVER THE SOUTHERN PLAINS. THE DEEPER MOISTURE
ASSOCIATED WITH THIS FEATURE IS PROGGED TO NOSE INTO ARIZONA
THURSDAY. WITH HIGH PRESSURE ANCHORED OVER UTAH AND LOW PRESSURE OFF
THE CALIFORNIA COAST...THE STEERING FLOW SHOULD CONTINUE TO ADVECT
TROPICAL MOISTURE OVER ARIZONA THURSDAY THROUGH THE END OF THE
PERIOD. WITH THAT SAID...CONTINUED TO INDICATE A GRADUAL INCREASE IN
POPS OVER NORTHERN ARIZONA THROUGH THE EXTENED.
ABOVE NORMAL TEMPERATURES ARE STILL EXPECTED. HOWEVER...THE INCREASE
IN MOISTURE SHOULD KEEP READINGS ONLY A FEW DEGREES ABOVE NORMAL.
&&
.AVIATION...FOR THE 00Z PACKAGE...VFR CONDITIONS WILL PREVAIL
OVER MOST OF NORTHERN ARIZONA FOR THE NEXT 24 HOURS. TIL 03Z
SCATTERED HIGH BASED -TSRA EAST OF A LINE FROM KSOW-KCEZ. OUTFLOW
WIND GUSTS TO 45 KT POSSIBLE. EXPECT FAIR WEATHER BWTN 03Z-17ZTHU.
AFT 17Z THU SCATTERED THUNDERSTORMS REDEVELOP ACROSS APACHE COUNTY
WITH ISOLATED COVERAGE ELSEHWERE. GUSTY OUTFLOW WINDS POSSIBLE
THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...ABOVE NORMAL MAX TEMPS TO CONTINUE THROUGH SUNDAY
ACROSS THE AREA. MONSOONAL MOISTURE WILL SLOWLY INCREASE ALONG THE
MOGOLLON RIM THROUGH FRIDAY. THE THUNDERSTORM TYPE TO PRIMARILY BE
HIGH BASED...WITH LIGHTNING AND GUSTY WINDS THE MAIN CONCERNS. WE
HAVE SEEN A GUST TO 65 MPH AT GALLUP THIS AFTERNOON. OUTFLOW
BOUNDARIES MAY TRAVEL SOME DISTANCE AWAY FROM THE PARENT TSTORM
CELL. THE WHITE MOUNTAIN AREA MAY SEE SOME WETTING PRECIPITATION
AS EARLY AS WEDNESDAY.
PRESENT INDICATIONS ARE THAT THE LOWER LEVELS OF THE ATMOSPHERE TO
MOISTEN UP THIS WEEKEND ALLOWING THE CHANCES FOR WETTING RAINS TO
EXPAND ACROSS THE AREA.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...TM
AVIATION...DL
FIRE WEATHER...DL
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 23, 3:14 PM MST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
314 PM MST TUE JUN 23 2015
AZZ004>018-037>040-240700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
314 PM MST TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH BASED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS
OF NAVAJO AND APACHE COUNTIES THIS AFTERNOON AND EVENING. EXPECT
STRONG AND ERRATIC OUTFLOW WINDS IN THE VICINITY OF THESE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH BASED THUNDERSTORM ACTIVITY WILL SLOWLY EXPAND WESTWARD
THROUGH THE PERIOD. THE PRIMARY HAZARD FROM THESE STORMS WILL BE
STRONG AND ERRATIC OUTFLOW WINDS.
.SPOTTER INFORMATION STATEMENT...NONE.
In the hours before
Special weather statement, Jun 23, 2:11 PM MST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
211 PM MST TUE JUN 23 2015
AZZ014-017-232200-
WHITE MOUNTAINS-LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
211 PM MST TUE JUN 23 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN APACHE COUNTY THROUGH
3 PM MST...
AT 203 PM MST...STRONG THUNDERSTORMS WERE NEAR THREE FORKS...OR 14
MILES SOUTH OF SPRINGERVILLE...MOVING WEST AT 10 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALPINE...NUTRIOSO...THREE FORKS...GREER...AND EAGAR
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 261 SOUTH OF EAGAR
STATE ROUTE 273 NEAR SUNRISE LAKE
HIGHWAY 180 SOUTH OF EAGAR
HIGHWAY 191 SOUTH OF EAGAR
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN FLAGSTAFF.
LAT...LON 3378 10931 3382 10984 3420 10984 3413 10905
3378 10905
TIME...MOT...LOC 2103Z 112DEG 10KT 3392 10930
TMLocal storm report, Jun 23, 5:41 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
541 PM MST TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST ST. JOHNS AIRPORT 34.52N 109.38W
06/23/2015 M68 MPH APACHE AZ ASOS
SHERIFFS OFFICE REPORTS A POWERLINE DOWN AND A ROOF OFF
A TRAILOR IN ST. JOHNS.
&&
EVENT NUMBER FGZ1500061
CLMHigh Wind, Little Colorado River Valley in Navajo County
- When
- June 23, 6:41 PM MST
- Where
- Little Colorado River Valley in Navajo County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
A railway anemometer recorded a peak wind gust of 61 MPH one mile east of Holbrook.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, June 23, 20152 deaths · $5,000 · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Iowa, June 23 to 25, 2015$4.7 million · 3.5 in hail · 156 events
- Hail and Damaging Winds in Maryland, June 23, 20151 death · $80,000 · 4 in hail · 71 events
- Hail and Damaging Winds in Pennsylvania, June 23, 20151 death · 4 injured · $77,000 · 1 in hail · 34 events
- Damaging Winds and Lightning Strike in New Jersey, June 23, 20156 injured · $32 million · 74 kt wind · 49 events
- Heat in New Jersey, June 23, 201530 injured · 7 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 23, 20155 injured · $5.1 million · 74 kt wind · 36 events
- Flood in Texas, June 23, 20151 death · 1 event
- Flash Flooding and Damaging Winds in Ohio, June 23, 2015$6.5 million · 67 kt wind · 7 events
- Flash Flooding and Flood in Pennsylvania, June 23, 2015$228,000 · 50 kt wind · 41 events
- Hail and Heavy Rain in Nebraska, June 23, 2015$990,000 · 2 in hail · 10 events
- Damaging Winds in New York, June 23, 2015$315,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596358.